MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR VARIABLE SELF DRILLING SCREW 4X14MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US AVIATOR VARIABLE SELF DRILLING SCREW 4X14MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 48824014
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Dysphagia/ Odynophagia (1815)
Date of Event 05/14/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an aviator screw migrated out of a deformed aviator assy two level plate post-operatively.The patient was experiencing dysphagia and the surgeon noticed the screw had migrated via x-ray imaging.Revision surgery was performed and the screw and plate were replaced.This report represents the screw.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visually inspection: as all six of the bone screws were returned, it is unknown which screw migrated.The lot codes of three of the screws are illegible as the screw head surfaces are heavily scratched, the other three had lot# z7f.The square drive features of the screws are also worn.A review of the device and complaint history records could not be performed as a valid lot code could not be obtained.Correspondence with rep confirms that the bone screws were seated below the spring bar in locked position and were not over-angulated during index surgery.However, bone prep/insertion method, patient activity level and occurrence of fusion are all unknown.X-ray images were not available for review.The root cause of this event could not be determined conclusively from the available information.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device has been returned and the record has been updated to reflect that.

Brand Name
AVIATOR VARIABLE SELF DRILLING SCREW 4X14MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10142792
Report Number0009617544-2020-00085
Device Sequence Number3468847
Product Code KWQ
UDI-Device Identifier07613252152606
UDI-Public07613252152606
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48824014
Device Catalogue Number48824014
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2020
Initial Date Received by Manufacturer 05/14/2020
Supplement Date Received by Manufacturer06/18/2020
07/31/2020
Initial Report FDA Received Date06/11/2020
Supplement Report FDA Received Date07/10/2020
08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR